Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 1, 2007, 2:30 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 2:30 PM MST (21:30 UTC)
- Expired
- Aug 1, 2007, 4:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 2:50 PM MST | FLOOD | Williams, AZ | SEVERAL STREETS CLOSED DUE TO WATER IN STREETS. |
| Aug 1, 3:45 PM MST | FLASH FLOOD | 5 Se Bagdad, AZ | MUDSLIDE CLOSED STATE ROAD 96 AT MILE MARKER 4. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 012132
FFWFGZ
AZC005-025-012330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
NORTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 227 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASH FORK...
INTERSTATE 40 BETWEEN MILE POSTS 140 AND 158...STATE HIGHWAY 89
BETWEEN ASH FORK AND MILE POST 360.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...AND ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3516 11261 3518 11225 3526 11225 3529 11242
3532 11255
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:20 AM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 9:20 AM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST WED AUG 1 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH AT LEAST SUNDAY. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS NORTHERN ARIZONA THROUGH THE WEEK AND INTO THE WEEKEND. && .DISCUSSION...DEBRIS CLOUDS WIDESPREAD OVER THE AREA WHICH WILL REDUCE THE COVERAGE OF MORNING DEVELOPMENT ESPECIALLY WEST PORTIONS OF THE FORECAST AREA. MORNING KFGZ SOUNDING HAS SLIGHTLY LESS INSTABILITY ALONG WITH A WEAK CAP AT 400-460 MB. MODELS SUGGEST SLIGHTLY STRONGER STEERING FLOW TODAY FROM 10-15 KT FROM THE SOUTHEAST AND EAST...WHICH WITH LESS CAPE TO WORK WITH MEAN THE STORMS TODAY SHOULD BE SOMEWHAT LESS VIGOROUS. HOWEVER...PW VALUES STILL WELL OVER CLIMO AT AROUND 120%...WHICH MEANS THE STORMS WILL STILL BE HEAVY RAIN PRODUCERS. EXPECT CONVECTION TODAY TO GENERATE MORE RANDOMLY IN THE HOLES IN THE CLOUD COVER...PRIMARILY OVER CENTRAL AND EASTERN PORTIONS FIRST...AND THEN THROUGHOUT THE FORECAST AREA AFTER 11 AM. STORMS WILL GENERALLY MOVE TOWARD THE NORTHWEST TODAY WHICH USUALLY WILL FOCUS ACTIVITY FROM THE WHITES INTO THE LCR AND EASTERN RIM...AND FROM THE WESTERN MOGOLLON RIM ONTO THE COCONINO PLATEAU. ACTIVITY FROM THE CHUSKAS AND BLACK MESA SHOULD SPREAD INTO THE LOWER DESERT REGIONS DURING THE LATER AFTERNOON HOURS AS WELL. FOR THURSDAY AND FRIDAY...PW VALUES REMAIN ABOVE CLIMO AND STEERING FLOW WEAKENS A BIT MORE WITH SLIGHTLY HIGHER INSTABILITY VALUES...THUS THE LIKELIHOOD FOR MORE VIGOROUS THUNDERSTORM ACTIVITY WITH SMALL HAIL AND HEAVIER RAINFALL POTENTIAL WILL EXIST. .PREVIOUS DISCUSSION FROM 323 AM...THIS MORNING WE HAVE SOME ISOLATED STORMS STILL GOING ON OVER THE KAIBAB PLATEAU. ELSEWHERE...THE DEBRIS CLOUDS ARE STARTING TO THIN. FOR TODAY...HIGH PRESSURE WILL REMAIN OVER NORTHWEST COLORADO. THIS PUTS NRN AZ IN EAST TO SOUTHEAST FLOW. WE EXPECT TODAYS CONVECTION TO FIRE SIMILARLY TO YESTERDAYS...STARTING OVER THE HIGHEST TERRAIN AFT 17Z AND WORKING ITS WAY TO THE LOWER ELEVATIONS. WE HAVE RAISED POPS A FEW POINTS PER YESTERDAYS RADAR STORM TOTAL QPF WITH GOOD COVERAGE. TONIGHT THROUGH SUNDAY...PROGS KEEP NRN AZ IN THE MONSOON MOISTURE...WITH NO SIGNIFICANT CHANGE IN THETA E AND INSTABILITY SEEN. SO WILL KEEP THE CHANCE OF AFTERNOON AND EVENING STORMS GOING. MONDAY AND TUESDAY...GFS IS SHOWING A TROF OF LOW PRESSURE MOVING INTO THE WEST COAST. PROGS SHOW SOME DRIER ARE MOVING INTO WESTERN AZ MONDAY AND TO THE NAVAJO COCONINO COUNTY LINE TUESDAY. WE HAVE REDUCED THE CHANCE OF STORMS IN WESTERN AZ FOR EARLY NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY WITH AREAS OF CEILINGS 4-7 KFT AGL. STORM MOTION WILL BE GENERALLY TO THE WEST NORTHWEST. STORM ACTIVITY SHOULD DECREASE AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER/BOHLIN
Hazardous weather outlook, Aug 1, 10:00 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED AUG 1 2007 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS CONTINUE TO RESIDE OVER NORTHERN ARIZONA TODAY. ABUNDANT CLOUD DEBRIS FROM PREVIOUS THUNDERSTORM ACTIVITY WILL REDUCE MORNING COVERAGE OF THUNDERSTORMS ...BUT THIS CLOUD COVER SHOULD DIMINISH DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ALLOWING FOR SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE NORTHLAND. STORMS SHOULD MOVE MORE QUICKLY TOWARD THE NORTHWEST AND WEST TODAY AT AROUND 10 TO 15 MPH WHICH WILL REDUCE SIGNIFICANT FLASH FLOOD THREAT. HOWEVER...BECAUSE MANY LOCATIONS ALREADY HAVE SATURATED SOILS...THERE WILL STILL BE ISOLATED AREAS WITH FLOODING POTENTIAL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 33 min |
| Jul 31, 6:30 PM MST | Flash Flood Warning | FGZ | Gila | 30 min |
| Jul 31, 6:56 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 94 min |
| Aug 1, 2:13 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Aug 1, 3:11 PM MST | Flash Flood Warning | FGZ | Coconino | 64 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.